Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 197, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 6, 2017, 3:25 PM EDT for Marion County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2017, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 6, 2017, 3:54 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1481 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:12 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 6, 3:12 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 312 PM EDT Thu Jul 6 2017 .NEAR TERM /Through Friday/... Another hot day was observed across the region with temperatures in the low to mid 90s. Scattered storms have developed on the Gulf coast sea breeze and have pushed into the region near I-75 Isolated showers and storms also developed on St Johns River breeze in Clay and Putnam County, and along the Altamaha River. Scattered showers and storms are forecast to continue developing across the region this afternoon, mainly to the west of I-95. A few storms could become strong with the main threats being gusty winds in excess of 40mph and frequent cloud-to-ground lightning. Storms will diminish this evening with the loss of daytime heating. Overnight lows will be in the 70s. An upper trough across the Ohio Valley stretching southwest to the ArkLaTex region will push southeast into northern Georgia on Friday. The deep layer ridge east of Florida will shift slightly southeast, and the flow will become more southwesterly. The Gulf coast sea breeze will move quickly inland, with isolated showers and storms developing along it. The east coast sea breeze will move slowly inland, and the sea breezes are forecast to merge near the St. Johns River, with scattered showers and storms. Temperatures at 500mb are forecast to cool to around -7.5C, and could see a few storms with hail, along with strong gusty winds and frequent lightning. It will be hot once again, with highs in the low to mid 90s and heat indices in the 100-108F range. .SHORT TERM /Friday Night Through Sunday Night/... Upper trough amplifies over the eastern U.S. this weekend as upper ridge along the GA-FL line shifts east. A cold front will sag south into south GA and stall on Sunday which will produce an increase of storms as a moist and unstable airmass remains in place. Scattered storms on Saturday will become numerous on Sunday. A SW flow will favor the east coastal counties for late day storms as the seabreezes converge near the I-95 corridor. Temperatures and rain chances will be at or slightly above average. .LONG TERM /Monday Through Thursday/... Weakness in subtropical ridge over NE FL/SE GA with troughing to the north will allow for scattered to numerous showers/storms each day. Light winds will result in late day merging of seabreezes over the interior where the best areal coverage of storms will occur. Temperatures will be near average with PoPs at or above average. && .AVIATION... Storms were developing near KGNV with restrictions expected through 21Z. Scattered showers, and possibly a storm could get near KVQQ and KJAX late this afternoon, and have VCSH. East to southeast winds 10 knots will prevail this afternoon, with light and variable winds overnight. Mainly southwesterly winds will prevail through the end of the TAF period, with the east coast sea breeze moving inland around 17-18Z. && .MARINE... Surface ridge of high pressure will remain just south of our waters, maintaining southerly 10-15 kt winds and 2-4 ft seas through the end of the week. A weak cold front will move into the southeast states late in the weekend. This feature and increased westerly flow aloft may bring higher chance of thunderstorms to area coastal waters this weekend. Rip Currents: Low to Moderate risk of rip currents through Saturday. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 96 73 94 / 20 20 10 40 SSI 79 93 77 92 / 10 20 10 40 JAX 74 96 74 95 / 10 30 10 40 SGJ 75 92 74 92 / 10 30 10 30 GNV 73 96 72 93 / 20 40 10 40 OCF 73 94 72 92 / 20 50 10 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/Zibura/Corless
Hazardous weather outlook, Jul 6, 4:16 AM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 416 AM EDT Thu Jul 6 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-070830- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 416 AM EDT Thu Jul 6 2017 ...HIGH HEAT INDICES AGAIN TODAY... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... High temperatures in the mid to upper 90s this afternoon combined with the humidity will create heat index values up to 102 to 108 degrees. Isolated to scattered thunderstorms are expected this afternoon and early evening. The highest thunderstorm chances will be across inland northeast Florida counties, between 3 pm and 8 pm. Strong gusty winds...frequent lightning and heavy downpours will be possible in the strongest thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms are expected Friday afternoon and evening. An increased threat of afternoon and evening thunderstorms is expected Saturday through Wednesday. Locally heavy rainfall...strong gusty winds...and frequent lightning will be possible in the strongest thunderstorms. High temperatures in the mid 90s on Friday and Saturday combined with the humidity will create heat index values of 100 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jul 6, 2:58 PM EDT, 27 minutes before
Special Weather Statement National Weather Service Jacksonville FL 258 PM EDT THU JUL 6 2017 FLZ036-061930- Alachua FL- 258 PM EDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA COUNTY UNTIL 330 PM EDT... At 258 PM EDT, Doppler radar was tracking a strong thunderstorm near Gainesville, moving north at 5 mph. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Gainesville, Gainesville Airport and La Crosse. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Jacksonville. && LAT...LON 2966 8247 2986 8244 2984 8223 2966 8222 TIME...MOT...LOC 1858Z 180DEG 5KT 2977 8234 ZIBURA
Special weather statement, Jul 6, 3:07 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
307 PM EDT THU JUL 6 2017
FLZ040-061930-
Marion FL-
307 PM EDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
330 PM EDT...
At 307 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rainbow Lakes Estates to 7 miles northeast
of Beverly Hills. Movement was south at 5 mph.
Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Dunnellon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2897 8232 2899 8235 2901 8239 2902 8240
2902 8242 2905 8247 2905 8249 2904 8250
2904 8253 2919 8254 2902 8225 2896 8231
TIME...MOT...LOC 1907Z 021DEG 6KT 2912 8253 2902 8241
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:58 PM EDT | Special Weather Statement | JAX | Alachua | 32 min |
| Jul 6, 3:07 PM EDT | Special Weather Statement | JAX | Citrus | 23 min |
| Jul 6, 3:36 PM EDT | Areal Flood Advisory | JAX | Marion | 54 min |
| Jul 6, 3:39 PM EDT | Special Weather Statement | JAX | Union | 36 min |
| Jul 6, 4:08 PM EDT | Special Weather Statement | JAX | Suwannee | 37 min |
| Jul 6, 4:22 PM EDT | Special Weather Statement | JAX | Clay | 23 min |
| Jul 6, 5:10 PM EDT | Special Weather Statement | JAX | Baker | 35 min |
| Jul 6, 5:12 PM EDT | Special Weather Statement | JAX | Putnam | 33 min |
| Jul 6, 5:24 PM EDT | Special Weather Statement | JAX | Baker | 21 min |
| Jul 6, 5:42 PM EDT | Special Weather Statement | JAX | Putnam | 33 min |
| Jul 6, 6:41 PM EDT | Special Weather Statement | JAX | Nassau | 19 min |
| Jul 5, 8:17 PM EDT | Special Weather Statement | JAX | Jeff Davis | 28 min |
| Jul 6, 5:38 PM EDT | Special Weather Statement | JAX | Charlton | 22 min |
| Jul 6, 5:58 PM EDT | Special Weather Statement | JAX | Charlton | 32 min |
| Jul 6, 7:52 PM EDT | Special Weather Statement | JAX | Clinch | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.